do they help the manic state,,and mania thoughts?? i was on seraquil for 2 yrs it helped me sleep good but not really nothing threw the day on it..i cant take it anymore due to raise in heart rate..please help me in any way you can?? thanks
Seroquel is an antipsychotic medication. It works by changing the actions of chemicals in the brain.
Seroquel is used to treat the symptoms of psychotic conditions such as schizophrenia and bipolar disorder (manic depression).
Actual mood stabilizers consist of medications such as Depakote, Lithium, Eskalith. There are also some other medications that are used as mood stabilizers although not approved by the FDA for that particular use and include, Lamictal, Topamx and Tegretol.
The objective of these mood stabilizers is to control both the manic and the depressive states of bipolar disorder. Their effectiveness depends on the patient, dosage and other variables.
Personaly, I take abilify and lamictal. They are both mood stabilizers and they help me with sleeping, racing thoughts, anxiety, and they seem to make my mood swings not last as long. I still have some problems with depression and agitation, but overall I am doing better. I hope you find the right medication for you!
haven't tried seroquel because of so many reports of extreme weight gain. have tried lithium but it did not work for me. am now on lamictal and up to100 with no effect yet. will keep trying though. talk to your pdoc about what meds might suit you.
I am newley diagnosed and have been put on Epilim since mid december, I was in a mixed state after becoming hypomanic on an antidepressant. I am now having most days feeling flat to happy to just going through the motions but am still having some risidual symptoms of hypomania but no sign of depression as apposed to xmas when I was cycling dramatically everyday throughout the day, I do feel a little blunted and am not crying when I should be but I guess this may have to be a sacrifice I have to make but I am used to crying at the slightest thing and now when I really should have tears I have none, thats all I can say as Im a newby sorry
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.